Skip to content
My WebMD Sign In, Sign Up
Looks like its back to sqaure 1...
avatar
Zekesandkyliesmom posted:
For the past couple of months I have been on Asacol and Imuran and have been doing very well till last tuesday. I got really sick nausea, vomiting, diarrhea, stomach pains and all that fun stuff and have been dealing with all that ever since. Went to the dr the next day and he was worried that my liver enzymes were slightly elevated so he wanted me to go back for more labs. At my appointment yesterday we learned that my levels had gone from 74 to over 600 in 2 weeks time, so he has taken me off all medication except my thyroid meds and I go back next week for more labs and the following week for another appointment.
Reply
 
avatar
arbob5 responded:
Could be from the Imuran. I have UColitis and was on Imuran for about a month when I basically got all of the same symptoms you have. My doctor immediately took my off of the med, had me go through scads of lab work, CTScan, etc. etc. and all tests indicated II was on my way to pancreatitis as a result of the Imuran. By the way, I am in the low percentage of patients who have this sort of reaction, but I understand that it can affect your liver too. Sad part is the Imuran was taking care of my UC symptoms but my body just wouldn't tolerate it. However, after being off of it for about a week, my lab results came back to almost normal.

Let us know how you're doing and the results of your tests, OK?
 
avatar
Zekesandkyliesmom replied to arbob5's response:
Thanks! He is hoping that everything will start going back down after taking me off the Imuran. We will just have to wait and see. I felt bad though because I started crying and almost started panicing when he told us the numbers... he hugged me and told me it was gonna be ok. lol

Sounds silly but what really annoys me is that I was supposed to have a tubal next month and if my levels dont go down then that is a no go. I really wanted to get that done with so I would have one less thing to worry about.
 
avatar
arbob5 replied to Zekesandkyliesmom's response:
I'm sure everything will be OK. It doesn't take long once you're off the meds, that your body bounces right back.

Again, keep us posted. We do care here.
 
avatar
Zekesandkyliesmom replied to arbob5's response:
Went to the dr yesterday and lab results were completely normal! He was very pleased as apparently he had worried that I would suffer from liver failure because my levels were so high.

Also said that I am good to go for my tubal and to wait till I get that done to start back on Asacol.
 
avatar
arbob5 replied to Zekesandkyliesmom's response:
I'm so happy for you. This just proves that while some meds are wonderful for many, many people, there are those of us who just can't tolerate them.

Hope everything goes well for you in the future.


Spotlight: Member Stories

Diagnosed with Crohns in August 2010. Its been quite a battle. Tried Remicade for a few months didnt really help. Ive flared about 20 times in the pas...More

Helpful Tips

Crohn's Cure - Fecal Transplants Saved My Life!!!
I was very ill with Crohn's for years and finally tried Sky Curtis's protocol for doing fecal transplants at home. After years of ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.